Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 71, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 26, 2017, 3:34 PM CDT. It took effect at Aug 27, 2017, 4:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2017, 3:34 PM CDT (20:34 UTC)
- In effect from
- Aug 27, 2017, 4:00 AM CDT
- Expired
- Aug 27, 2017, 9:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
051 WHUS73 KMKX 262034 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT SAT AUG 26 2017 ...GUSTY SOUTH TO SOUTHEAST WINDS AND BUILDING WAVES LATER TONIGHT INTO SUNDAY EVENING... .GUSTY SOUTH TO SOUTHEAST WINDS LATER TONIGHT INTO SUNDAY ARE EXPECTED NORTH OF PORT WASHINGTON. GUSTS TO 25 KNOTS ARE EXPECTED SUNDAY. THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS AREA...LINGERING INTO EARLY SUNDAY EVENING. LMZ643-270445- /O.NEW.KMKX.SC.Y.0071.170827T0900Z-170828T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 334 PM CDT SAT AUG 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CDT SUNDAY. * WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 20 KNOTS LATER TONIGHT INTO SUNDAY. GUSTS TO 25 KNOTS ARE EXPECTED. * WAVES: BUILDING TO 3 TO 5 FEET SUNDAY INTO EARLY SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
5 follow-up statements
188 WHUS73 KMKX 270207 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 907 PM CDT SAT AUG 26 2017 ...GUSTY SOUTHEAST WINDS AND BUILDING WAVES LATER TONIGHT INTO SUNDAY EVENING... .GUSTY SOUTHEAST TO SOUTH WINDS TONIGHT INTO SUNDAY ARE EXPECTED NORTH OF PORT WASHINGTON. GUSTS TO 25 KNOTS ARE EXPECTED SUNDAY. THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS AREA... LINGERING INTO EARLY SUNDAY EVENING. LMZ643-271015- /O.CON.KMKX.SC.Y.0071.170827T0900Z-170828T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 907 PM CDT SAT AUG 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CDT SUNDAY... * WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 20 KNOTS LATER TONIGHT INTO SUNDAY. GUSTS TO 25 KNOTS ARE EXPECTED. * WAVES: BUILDING TO 3 TO 5 FEET SUNDAY INTO EARLY SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
120 WHUS73 KMKX 270814 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 AM CDT SUN AUG 27 2017 ...BREEZY SOUTHEAST WINDS AND HIGH WAVES TODAY... .BREEZY SOUTH TO SOUTHEAST WINDS WILL OCCUR TODAY NORTH OF PORT WASHINGTON. THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS AREA... LINGERING INTO EARLY EVENING. LMZ643-271615- /O.CON.KMKX.SC.Y.0071.170827T0900Z-170828T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 314 AM CDT SUN AUG 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 20 KNOTS. GUSTS TO 25 KNOTS ARE POSSIBLE. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
340 WHUS73 KMKX 271423 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 923 AM CDT SUN AUG 27 2017 ...BREEZY SOUTH TO SOUTHEAST WINDS AND HIGH WAVES TODAY... .BREEZY SOUTH TO SOUTHEAST WINDS WILL OCCUR TODAY NORTH OF PORT WASHINGTON. THIS WILL BRING WAVES OF 3 TO 5 FEET IN THIS AREA...LINGERING INTO EARLY EVENING. LMZ643-272230- /O.CON.KMKX.SC.Y.0071.000000T0000Z-170828T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 923 AM CDT SUN AUG 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS ARE EXPECTED. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
303 WHUS73 KMKX 272027 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT SUN AUG 27 2017 ...BREEZY SOUTH TO SOUTHEAST WINDS AND HIGH WAVES INTO EARLY THIS EVENING... .BREEZY SOUTH TO SOUTHEAST WINDS WILL LINGER INTO EARLY THIS EVENING NORTH OF PORT WASHINGTON. THIS WILL CONTINUE TO BRING WAVES OF 3 TO 5 FEET IN THIS AREA INTO EARLY THIS EVENING. LMZ643-280200- /O.CON.KMKX.SC.Y.0071.000000T0000Z-170828T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 327 PM CDT SUN AUG 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS INTO EARLY THIS EVENING. GUSTS TO 25 KNOTS ARE EXPECTED. * WAVES: 3 TO 5 FEET INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
153 WHUS73 KMKX 280139 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 839 PM CDT SUN AUG 27 2017 ...SOUTH WINDS DIMINISHING... LMZ643-280245- /O.EXP.KMKX.SC.Y.0071.000000T0000Z-170828T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 839 PM CDT SUN AUG 27 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. WINDS AND WAVES WILL CONTINUE TO SLOWLY DIMINISH TONIGHT. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 12:41 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 12:41 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1241 PM CDT Sat Aug 26 2017 .UPDATE... && .AVIATION(18Z TAFS)... Area of light rain showers should slide eastward across the area this afternoon. Some of them are not reaching the ground, with dry air below 10000 feet above ground level. Thus, will just mention vicinity showers in TAFs across the area for now. VFR ceilings and visibilities are expected this afternoon, with light southeast winds. A better shot at showers will push east through the area later tonight into early Sunday morning. South to southeast winds will gradually increase tonight, becoming gusty toward sunrise. They should remain gusty into Sunday. Approaching low pressure will bring more chances for showers Sunday afternoon, with a few thunderstorms possible. Ceilings down to or below 2000 feet above ground level at times are possible later tonight into Sunday morning, mainly across south central Wisconsin. VFR category conditions are expected elsewhere. Wood && .PREV DISCUSSION... (Issued 1036 AM CDT Sat Aug 26 2017) UPDATE... Area of light rain showers continues to develop to the west of the area, in association with a lead 500 mb shortwave trough and differential cyclonic vorticity advection. This feature is expected to shift eastward through the area this afternoon. Area forecast soundings are relatively dry below 10000 feet above ground level. However, there are light rain reports at some of the automated stations to the west of the area. Thus, will bring isolated showers eastward through the area this afternoon. May have to raise the PoPs if the rain continues to get more widespread. Clouds should overspread the rest of the area by early afternoon, with the showers as they move through. Highs in the lower to middle 70s may be a bit too high, if the clouds and rain showers linger through the afternoon. May need to lower them a few degrees. Wood MARINE... Increasing south to southeast winds are expected tonight across the nearshore waters of Lake Michigan, lingering into Sunday. This is a result of an increasing pressure gradient over the area. Gusts up to 25 knots are possible later tonight into Sunday, especially north of Port Washington. This will bring wave heights into the 3 to 5 foot range Sunday into early Sunday evening, highest again north of Port Washington. A Small Craft Advisory may be needed for later tonight into early Sunday evening. Wood BEACHES... Increasing south to southeast winds later tonight into Sunday, combined with increasing wave heights of 3 to 5 feet, may bring a high swim risk to beaches in Sheboygan County on Sunday. Thus, a Beach Hazards Statement may be needed. A moderate swim risk may develop south of there on Sunday as well. Wood PREV DISCUSSION... (Issued 632 AM CDT Sat Aug 26 2017) UPDATE... AVIATION(12Z TAFS)...A mid to upper level deck of clouds is expected today into this evening with isold to sct showers during that time. A more organized period of rain will affect south central and east central WI late tnt. Cigs of 1-3 kft will eventually form toward Sun AM. MVFR Vsbys may occur with the rainfall. PREV DISCUSSION... (Issued 341 AM CDT Sat Aug 26 2017) AVIATION(09Z TAFS)...A mid to upper level deck of clouds is expected today into this evening with isold to sct showers during that time. A more organized period of rain will affect south central and east central WI late tnt. Cigs of 1-3 kft will eventually form toward Sun AM. MVFR Vsbys may occur with the rainfall. MARINE...Light sely winds today and tonight will become breezy on Sunday with high waves possible north of Port Washington. Thus a Small Craft Advisory may be needed north of Port Washington on Sun. Lighter winds and lower wave heights will return for Sun nt- Mon. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Today/Tonight and Aviation/Marine...Gehring Sunday THROUGH Friday...Collar
Hazardous weather outlook, Aug 26, 3:20 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 320 AM CDT Sat Aug 26 2017 WIZ046-047-051-052-056>060-062>072-270830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 320 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms are possible Sunday through Tuesday as low pressure slowly moves through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-270830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 320 AM CDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms are possible Sunday through Tuesday as low pressure slowly moves through the region. A small craft advisory may be needed Sunday due to elevated southerly winds and building waves. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:38 PM CDT | Beach Hazards Statement | MKX | Ozaukee, Sheboygan | 29 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.